Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

Request Permissions   Purchase Content 
 
 

 

A bilateral extension of the $ q$-Selberg integral


Authors: Masahiko Ito and Peter J. Forrester
Journal: Trans. Amer. Math. Soc. 369 (2017), 2843-2878
MSC (2010): Primary 33D15, 33D67; Secondary 39A13
DOI: https://doi.org/10.1090/tran/6851
Published electronically: October 28, 2016
MathSciNet review: 3592530
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A multi-dimensional bilateral $ q$-series extending the $ q$-Selberg integral is studied using concepts of truncation, regularization and connection formulae. Following Aomoto's method, which involves regarding the $ q$-series as a solution of a $ q$-difference equation fixed by its asymptotic behavior, an infinite product evaluation is obtained. The $ q$-difference equation is derived applying the shifted symmetric polynomials introduced by Knop and Sahi. As a special case of the infinite product formula, Askey-Evans's $ q$-Selberg integral evaluation and its generalization by Tarasov-Varchenko and Stokman is reclaimed, and an explanation in the context of Aomoto's setting is thus provided.


References [Enhancements On Off] (What's this?)

  • [1] Greg W. Anderson, A short proof of Selberg's generalized beta formula, Forum Math. 3 (1991), no. 4, 415-417. MR 1115956, https://doi.org/10.1515/form.1991.3.415
  • [2] George E. Andrews, Richard Askey, and Ranjan Roy, Special functions, Encyclopedia of Mathematics and its Applications, vol. 71, Cambridge University Press, Cambridge, 1999. MR 1688958
  • [3] K. Aomoto, Jacobi polynomials associated with Selberg integrals, SIAM J. Math. Anal. 18 (1987), no. 2, 545-549. MR 876291, https://doi.org/10.1137/0518042
  • [4] Kazuhiko Aomoto, $ q$-analogue of de Rham cohomology associated with Jackson integrals. I, Proc. Japan Acad. Ser. A Math. Sci. 66 (1990), no. 7, 161-164. MR 1078398
  • [5] Kazuhiko Aomoto, Finiteness of a cohomology associated with certain Jackson integrals, Tohoku Math. J. (2) 43 (1991), no. 1, 75-101. MR 1088716, https://doi.org/10.2748/tmj/1178227537
  • [6] Kazuhiko Aomoto, On connection coefficients for $ q$-difference systems of $ A$-type Jackson integrals, SIAM J. Math. Anal. 25 (1994), no. 2, 256-273. MR 1266558, https://doi.org/10.1137/S0036141092227460
  • [7] Kazuhiko Aomoto, Connection formulas in the $ q$-analog de Rham cohomology, Functional analysis on the eve of the 21st century, Vol. 1 (New Brunswick, NJ, 1993) Progr. Math., vol. 131, Birkhäuser Boston, Boston, MA, 1995, pp. 1-12. MR 1372998, https://doi.org/10.1007/s10107-009-0339-9
  • [8] Kazuhiko Aomoto, On elliptic product formulas for Jackson integrals associated with reduced root systems, J. Algebraic Combin. 8 (1998), no. 2, 115-126. MR 1648460, https://doi.org/10.1023/A:1008629309210
  • [9] Kazuhiko Aomoto and Yoshifumi Kato, A $ q$-analogue of de Rham cohomology associated with Jackson integrals, Special functions (Okayama, 1990) ICM-90 Satell. Conf. Proc., Springer, Tokyo, 1991, pp. 30-62. MR 1166809
  • [10] Kazuhiko Aomoto and Yoshifumi Kato, Gauss decomposition of connection matrices and application to Yang-Baxter equation. I, Proc. Japan Acad. Ser. A Math. Sci. 69 (1993), no. 7, 238-242; II, Proc. Japan Acad. Ser. A Math. Sci. 69 (1993), no. 8, 341-344.. MR 1249219; MR 1249452
  • [11] Kazuhiko Aomoto and Yoshifumi Kato, Connection formula of symmetric $ A$-type Jackson integrals, Duke Math. J. 74 (1994), no. 1, 129-143. MR 1271466, https://doi.org/10.1215/S0012-7094-94-07406-1
  • [12] Kazuhiko Aomoto and Yoshifumi Kato, Connection coefficients for $ A$-type Jackson integral and Yang-Baxter equation, Mathematical aspects of conformal and topological field theories and quantum groups (South Hadley, MA, 1992) Contemp. Math., vol. 175, Amer. Math. Soc., Providence, RI, 1994, pp. 1-26. MR 1302009, https://doi.org/10.1090/conm/175/01834
  • [13] Richard Askey, Some basic hypergeometric extensions of integrals of Selberg and Andrews, SIAM J. Math. Anal. 11 (1980), no. 6, 938-951. MR 595822, https://doi.org/10.1137/0511084
  • [14] Jan F. van Diejen, On certain multiple Bailey, Rogers and Dougall type summation formulas, Publ. Res. Inst. Math. Sci. 33 (1997), no. 3, 483-508. MR 1474700, https://doi.org/10.2977/prims/1195145326
  • [15] A. L. Dixon, Generalization of Legendre's formula $ K E' - (K - E) K' = \frac {1}{2} \pi $, Proc. London Math. Soc. S2-3 (1905), no. 1, 206-224. MR 1575928, https://doi.org/10.1112/plms/s2-3.1.206
  • [16] Ronald J. Evans, Multidimensional $ q$-beta integrals, SIAM J. Math. Anal. 23 (1992), no. 3, 758-765. MR 1158832, https://doi.org/10.1137/0523039
  • [17] Ronald J. Evans, Multidimensional beta and gamma integrals, The Rademacher legacy to mathematics (University Park, PA, 1992) Contemp. Math., vol. 166, Amer. Math. Soc., Providence, RI, 1994, pp. 341-357. MR 1284073, https://doi.org/10.1090/conm/166/01631
  • [18] P. J. Forrester, Log-gases and random matrices, London Mathematical Society Monographs Series, vol. 34, Princeton University Press, Princeton, NJ, 2010. MR 2641363
  • [19] R. A. Gustafson, Multilateral summation theorems for ordinary and basic hypergeometric series in $ {\rm U}(n)$, SIAM J. Math. Anal. 18 (1987), no. 6, 1576-1596. MR 911651, https://doi.org/10.1137/0518114
  • [20] Robert A. Gustafson, A generalization of Selberg's beta integral, Bull. Amer. Math. Soc. (N.S.) 22 (1990), no. 1, 97-105. MR 1001607, https://doi.org/10.1090/S0273-0979-1990-15852-5
  • [21] Robert A. Gustafson, Some $ q$-beta and Mellin-Barnes integrals on compact Lie groups and Lie algebras, Trans. Amer. Math. Soc. 341 (1994), no. 1, 69-119. MR 1139492, https://doi.org/10.2307/2154615
  • [22] Laurent Habsieger, Une $ q$-intégrale de Selberg et Askey, SIAM J. Math. Anal. 19 (1988), no. 6, 1475-1489 (French, with English summary). MR 965268, https://doi.org/10.1137/0519111
  • [23] Masahiko Ito, Askey-Wilson type integrals associated with root systems, Ramanujan J. 12 (2006), no. 1, 131-151. MR 2267266, https://doi.org/10.1007/s11139-006-9579-y
  • [24] Masahiko Ito, $ q$-difference shift for a $ BC_n$-type Jackson integral arising from `elementary' symmetric polynomials, Adv. Math. 204 (2006), no. 2, 619-646. MR 2249626, https://doi.org/10.1016/j.aim.2005.06.008
  • [25] Masahiko Ito, A multiple generalization of Slater's transformation formula for a very-well-poised-balanced $ _{2r}\psi _{2r}$ series, Q. J. Math. 59 (2008), no. 2, 221-235. MR 2428078, https://doi.org/10.1093/qmath/ham038
  • [26] Masahiko Ito, A first order $ q$-difference system for the $ BC_1$-type Jackson integral and its applications, SIGMA Symmetry Integrability Geom. Methods Appl. 5 (2009), Paper 041, 14. MR 2506171, https://doi.org/10.3842/SIGMA.2009.041
  • [27] Masahiko Ito and Peter J. Forrester, The $ q$-Dixon-Anderson integral and multi-dimensional $ _1\psi _1$ summations, J. Math. Anal. Appl. 423 (2015), no. 2, 1704-1737. MR 3278224, https://doi.org/10.1016/j.jmaa.2014.10.034
  • [28] Masahiko Ito and Peter J. Forrester, Ramanujan's $ {}_1\psi _1$ summation theorem--perspective, announcement of bilateral $ q$-Dixon-Anderson and $ q$-Selberg integral extensions, and context, Proc. Japan Acad. Ser. A Math. Sci. 90 (2014), no. 7, 92-97. MR 3249831, https://doi.org/10.3792/pjaa.90.92
  • [29] Masahiko Ito and Masatoshi Noumi, A generalization of the Sears-Slater transformation and elliptic Lagrange interpolation of type $ BC_n$, Adv. Math. 299 (2016), 361-380. MR 3519472, https://doi.org/10.1016/j.aim.2016.05.016
  • [30] Masahiko Ito and Yukari Sanada, On the Sears-Slater basic hypergeometric transformations, Ramanujan J. 17 (2008), no. 2, 245-257. MR 2452652, https://doi.org/10.1007/s11139-006-9012-6
  • [31] Kevin W. J. Kadell, A proof of Askey's conjectured $ q$-analogue of Selberg's integral and a conjecture of Morris, SIAM J. Math. Anal. 19 (1988), no. 4, 969-986. MR 946655, https://doi.org/10.1137/0519067
  • [32] Jyoichi Kaneko, $ q$-Selberg integrals and Macdonald polynomials, Ann. Sci. École Norm. Sup. (4) 29 (1996), no. 5, 583-637. MR 1399617
  • [33] Friedrich Knop and Siddhartha Sahi, Difference equations and symmetric polynomials defined by their zeros, Internat. Math. Res. Notices 10 (1996), 473-486. MR 1399412, https://doi.org/10.1155/S1073792896000311
  • [34] I. G. Macdonald, A formal identity for affine root systems, Lie groups and symmetric spaces, Amer. Math. Soc. Transl. Ser. 2, vol. 210, Amer. Math. Soc., Providence, RI, 2003, pp. 195-211. MR 2018362
  • [35] S. C. Milne, A $ {\rm U}(n)$ generalization of Ramanujan's $ _1\Psi _1$ summation, J. Math. Anal. Appl. 118 (1986), no. 1, 263-277. MR 849460, https://doi.org/10.1016/0022-247X(86)90308-2
  • [36] Stephen C. Milne and Michael Schlosser, A new $ A_n$ extension of Ramanujan's $ {}_1\psi _1$ summation with applications to multilateral $ A_n$ series, Rocky Mountain J. Math. 32 (2002), no. 2, 759-792. Conference on Special Functions (Tempe, AZ, 2000). MR 1934915, https://doi.org/10.1216/rmjm/1030539696
  • [37] Atle Selberg, Remarks on a multiple integral, Norsk Mat. Tidsskr. 26 (1944), 71-78 (Norwegian). MR 0018287
  • [38] Jasper V. Stokman, On $ BC$ type basic hypergeometric orthogonal polynomials, Trans. Amer. Math. Soc. 352 (2000), no. 4, 1527-1579. MR 1694379, https://doi.org/10.1090/S0002-9947-99-02551-9
  • [39] V. Tarasov and A. Varchenko, Geometry of $ q$-hypergeometric functions, quantum affine algebras and elliptic quantum groups, Astérisque 246 (1997), vi+135 (English, with English and French summaries). MR 1646561
  • [40] S. Ole Warnaar, $ q$-Selberg integrals and Macdonald polynomials, Ramanujan J. 10 (2005), no. 2, 237-268. MR 2195565, https://doi.org/10.1007/s11139-005-4849-7
  • [41] S. O. Warnaar, Ramanujan's $ {}_1\psi _1$ summation, Notices Amer. Math. Soc. 60 (2013), 18-22.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 33D15, 33D67, 39A13

Retrieve articles in all journals with MSC (2010): 33D15, 33D67, 39A13


Additional Information

Masahiko Ito
Affiliation: School of Science and Technology for Future Life, Tokyo Denki University, Tokyo 120-8551, Japan
Email: mito@cck.dendai.ac.jp

Peter J. Forrester
Affiliation: Department of Mathematics and Statistics, The University of Melbourne, Victoria 3010, Australia
Email: p.forrester@ms.unimelb.edu.au

DOI: https://doi.org/10.1090/tran/6851
Keywords: Askey--Evans's Selberg integral, Aomoto's method, connection formulae, Knop--Sahi's shifted symmetric polynomials
Received by editor(s): November 7, 2014
Received by editor(s) in revised form: September 1, 2015
Published electronically: October 28, 2016
Additional Notes: This work was supported by the Australian Research Council (Grant DP110102317) and JSPS KAKENHI Grant Number 25400118.
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society